MAUDE Adverse Event Report: B.BRAUN MEDICAL SAS VENATECH CONVERTIBLE; VENA CAVA FILTER

B.BRAUN MEDICAL SAS VENATECH CONVERTIBLE; VENA CAVA FILTER
Model Number 5010028
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch history review: the manufacturing file was reviewed.It is compliant with the specifications and no abnormality was detected during production.Another similar complaint has been reported on the same vena cava filter batch by the same reporter (9612452-2018-00038).This batch has been sold since may 2016.Investigation: the involved device is not available for investigation; the filter is still implanted in the patient's body.The received xray pictures show that : -the filter was placed via jugular approach.-one filter leg is in a horizontal position.Another leg is slightly distorted.-the patient is correctly protected against pe.These x-rays do not allow us to determine the origin of the resistance encountered during the filter release.However the filter seems to have been pushed to be released while the ifu specify to withdraw the sheath towards yourself.Conclusion: the elements received do not allow us to determine why a resistance was encountered during filter progression inside the sheath.The review of the films confirms that one filter legs is crossed.The complaint rate for this type of incident is inferior to 0.2%.No corrective action is envisaged.This seems to demonstrate that the filter was pushed to be released while the ifu request to hold the pusher in one hand, take the sheath in the other hand and under fluoroscopy, draw the sheath towards yourself.This movement deploys the filter.Remember: to ensure proper filter positioning, it is extremely important to not move the pusher: -after the filter is positioned for deployment.- during filter deployment.B braun medical (b)(4) has provided all the information currently available.In spite of all reasonable efforts being made to obtain further information, at this time we have not met with success.B braun medical (b)(4) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.
 
Event or Problem Description
Significant resistance upon implanting of filter, result was leg crossing fully.Resistance mid to distal sheath while going through mass of ivc.Resistance felt more so than typical.Physician noted that it felt like it was stuck on something in the sheath.

Brand Name
VENATECH CONVERTIBLE
Common Device Name
VENA CAVA FILTER
Manufacturer (Section D)
B.BRAUN MEDICAL SAS
26 rue armengaud
saint cloud 92210
FR  92210
MDR Report Key7855320
Report Number9612452-2018-00037
Device Sequence Number1565519
Product Code DTK
UDI-Device Identifier04027478130752
UDI-Public04027478130752
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K152765
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2021
Device Model Number5010028
Device Catalogue Number5010028
Device Lot Number36908328
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2018
Initial Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;